Alert archive / New York / Special Marine Warnings in 2021
Special Marine Warning 70, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 20, 2021, 6:52 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 6:52 PM EDT (22:52 UTC)
- Expired
- Jul 20, 2021, 7:59 PM EDT
- In force
- 67 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Buffalo radar (KBUF), 31 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
613
WHUS51 KBUF 202252
SMWBUF
LEZ020-040-041-061-210015-
/O.NEW.KBUF.MA.W.0070.210720T2252Z-210721T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Buffalo NY
652 PM EDT Tue Jul 20 2021
The National Weather Service in Buffalo has issued a
* Special Marine Warning for...
Lake Erie from Upper Niagara River to Dunkirk...
The Upper Niagara River and Buffalo Harbor...
* Until 815 PM EDT.
* At 651 PM EDT, a line of strong thunderstorms was located near
Erie Basin Marina, or 21 nm south of Niagara River, moving
southeast at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Small Boat Harbor, Lake Erie Beach, Wanakah, Woodlawn Beach, Erie
Basin Marina, Sturgeon Point, Dunkirk, Athol Springs, Bayview,
Sunset Bay and Grand Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4261 7952 4283 7894 4292 7890 4296 7893
4296 7896 4300 7888 4299 7886 4298 7888
4289 7885 4285 7880 4278 7880 4275 7882
4270 7891 4266 7901 4263 7902 4259 7907
4253 7912 4250 7922 4245 7934
TIME...MOT...LOC 2251Z 314DEG 17KT 4291 7904
HAIL...0.00IN
WIND...>34KTS
$$
Reynolds2 follow-up statements
648
FZUS71 KBUF 202319
MWSBUF
Marine Weather Statement
National Weather Service Buffalo NY
719 PM EDT Tue Jul 20 2021
LEZ020-040-041-061-210015-
/O.CON.KBUF.MA.W.0070.000000T0000Z-210721T0015Z/
719 PM EDT Tue Jul 20 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 PM EDT...
For the following areas...
Lake Erie from Upper Niagara River to Dunkirk...
The Upper Niagara River and Buffalo Harbor...
At 718 PM EDT, a strong thunderstorm was located over Small Boat
Harbor, or 27 nm south of Niagara River, moving southeast at 15
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Small Boat Harbor, Lake Erie Beach, Wanakah, Woodlawn Beach, Erie
Basin Marina, Sturgeon Point, Dunkirk, Athol Springs, Bayview, Sunset
Bay and Grand Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4261 7952 4283 7894 4292 7890 4296 7893
4296 7896 4300 7888 4299 7886 4298 7888
4289 7885 4285 7880 4278 7880 4275 7882
4270 7891 4266 7901 4263 7902 4259 7907
4253 7912 4250 7922 4245 7934
TIME...MOT...LOC 2318Z 314DEG 17KT 4282 7891
HAIL...0.00IN
WIND...>34KTS
$$
EAJ958
FZUS71 KBUF 202359
MWSBUF
Marine Weather Statement
National Weather Service Buffalo NY
759 PM EDT Tue Jul 20 2021
LEZ020-040-041-061-210008-
/O.CAN.KBUF.MA.W.0070.000000T0000Z-210721T0015Z/
759 PM EDT Tue Jul 20 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Lake Erie from Upper Niagara River to Dunkirk...
The Upper Niagara River and Buffalo Harbor...
The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western New York...and the adjacent waters of Lake Erie.
LAT...LON 4261 7952 4283 7894 4292 7890 4296 7893
4296 7896 4300 7888 4299 7886 4298 7888
4289 7885 4285 7880 4278 7880 4275 7882
4270 7891 4266 7901 4263 7902 4259 7907
4253 7912 4250 7922 4245 7934
TIME...MOT...LOC 2354Z 314DEG 17KT 4269 7872
$$
FriesWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 20, 5:39 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 20, 5:39 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 539 PM EDT Tue Jul 20 2021 .SYNOPSIS... A cold front pushing south through the region will generate some strong thunderstorms through this evening, then cooler more comfortable conditions will follow for much of the remainder of the work week. Looking further ahead, our next chance for widespread unsettled weather will come during the second half of the weekend when another front will push through the region. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... ...Strong to Severe Storms Possible into this Evening... Very unstable airmass over western and north central New York early this evening with SBCAPEs avg 2000 j/kg. Some drier air in the mid levels (DCAPEs in the vcnty of 1000 j/kg) will enhance strong downdraft (ie downburst potential) as developing storms push through. There is also ample instability to support large hail. Storms have developed out ahead of the front, especially across Niagara County, but these have gotten hung up on the lake breeze boundary. These will be dislodged by the front this evening, allowing the line to push across the Buffalo metro area. The rest of the line of storms will continue its southward movement, with the greatest risk for severe weather before 9 p.m. this evening. While storms will be progressive...there will be the likelihood for some heavy rain as well. Given wet antecedent conditions...this will pose the risk for some localized flooding to accompany the stronger storms. Storms will weaken by 03z with only residual showers in the vcnty of the passing front overnight. Gradual clearing on Wednesday in advance of large sfc high over Upper Great Lakes. Clearing to be slowed by upslope northerly flow. Cooler and less humid. Cool night slated for Wednesday night as sfc high drifts closer. mins largely in the 50s...but 40s possible across cooler portions of Srn Tier. Aimed at lower quartile of min temp guidance packages. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... A few shortwaves will pass across the Northeast through the mid- levels for the second half of the workweek and start of the weekend, which will provide for a few periods of showery weather. Diving into the details for the start of the period Thursday, the area will remain between two shortwaves with high pressure overhead at the surface. This will provide for a rather dry day. Chances for showers will increase slightly Thursday night as the alluded to shortwave approaches the area. Surface high pressure returns Friday, though with the aforementioned shortwave trough axis crossing overhead of the area a few showers can't be ruled out. Additionally, a stationary front lingering southwest of the area (stretched from the central Great Lakes to the Ohio Valley) Friday will support additional chances for showers, especially for the areas across the western Southern Tier. Mid-level and surface ridging should make for another period of dry weather Friday night and most of Saturday.The next potent shortwave trough (ahead of the incoming longwave trough) will initially push a warm front across the region, before a cold frontal passage Saturday night into Sunday. Clearing skies Thursday will allow for temperatures to warm up into the low to mid 70s. Temperatures will continue to warm slightly, with highs in the mid to upper 70s to close out the work week and start the weekend. && .LONG TERM /SUNDAY THROUGH TUESDAY/... NW flow aloft and yet another shortwave embedded within this flow will keep chances for showers and storms in the forecast through Sunday night. Surface ridging will take hold Monday across the eastern Great Lakes which will bring a period of dry weather and seasonal temperatures through the middle of the week. Daytime highs will likely peak in the upper 70s to low 80s. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... A mid level trough and cold front will move through by around 03Z this evening. This will produce showers and thunderstorms, with localized IFR or lower conditions in heavy rain. Fog and stratus will develop over much of the region after midnight. This will support widespread MVFR to IFR conditions overnight into initial daylight hours of Wednesday. Conditions will improve to VFR regionwide by late Wednesday morning. Outlook... Thursday...VFR. Friday...VFR/MVFR. A chance of showers. Saturday...VFR. Sunday...Mainly VFR with scattered showers ending early. && .MARINE... Weak pressure gradient will bring gentle to moderate breezes through Wednesday. The only concern will be the risk for thunderstorms late this afternoon and this evening, which will produce locally higher winds and waves and lightning. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...Apffel/RSH SHORT TERM...EAJ LONG TERM...AR AVIATION...Apffel/RSH MARINE...TMA
Hazardous weather outlook, Jul 20, 3:11 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 311 PM EDT Tue Jul 20 2021 NYZ001>008-010>014-085-211915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Southern Erie- 311 PM EDT Tue Jul 20 2021 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is also marginal risk for locally heavy rainfall and flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019>021-211915- Chautauqua-Cattaraugus-Allegany- 311 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms late this afternoon and early evening. Main hazards are damaging wind gusts and marginally severe hail. There is also marginal risk for locally heavy rainfall and flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-SLZ022-024-211915- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 311 PM EDT Tue Jul 20 2021 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-211915- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 311 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms this afternoon and early evening. Main hazards are strong winds and large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf EAJ
In the hours before
Local storm report, Jul 20, 6:15 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
615 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL LOCKPORT 43.17N 78.70W
07/20/2021 M0.50 INCH NIAGARA NY PUBLIC
HALF INCH (0.50IN) HAIL REPORTED IN THE TOWN
OF LOCKPORT. NUMEROUS BRANCHES DOWN REPORTED
AS WELL.
&&
PPLocal storm report, Jul 20, 6:28 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
628 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 3 N SANBORN 43.18N 78.89W
07/20/2021 NIAGARA NY BROADCAST MEDIA
WATER FLOWING ACROSS THE ROADWAY ON TOWN
LINE ROAD AT LOWER MOUNTAIN RD OVERPASS IN
THE TOWN OF CAMBRIA.
&&
PPSpecial weather statement, Jul 20, 6:30 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
630 PM EDT Tue Jul 20 2021
NYZ001-002-010>013-085-202300-
Livingston-Southern Erie-Wyoming-Orleans-Genesee-Niagara-Northern
Erie-
630 PM EDT Tue Jul 20 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WYOMING...
NORTHEASTERN ERIE...NORTHWESTERN LIVINGSTON...NIAGARA...SOUTHERN
ORLEANS AND GENESEE COUNTIES...
At 630 PM EDT, an area of strong thunderstorms were clustered over
Sanborn, or near North Tonawanda, moving southeast at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Buffalo, Cheektowaga, Niagara Falls, West Seneca, North Tonawanda,
Clarence, Lockport, Lackawanna, Batavia, Kenmore, Depew, Amherst,
Tonawanda, Lancaster, Hamburg, East Aurora, Medina, Albion,
Williamsville and Darien Lakes State Park.
This includes the following highways...
Interstate 390 near exit 8.
Interstate 90 between exits 57 and 47.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4314 7904 4319 7905 4330 7817 4304 7795
4301 7790 4299 7791 4299 7788 4282 7773
4272 7892 4278 7894 4280 7892 4284 7893
4292 7890 4296 7893 4296 7896 4300 7902
4306 7900 4307 7905 4312 7907
TIME...MOT...LOC 2230Z 326DEG 10KT 4311 7889
ReynoldsLocal storm report, Jul 20, 6:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
634 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM FLASH FLOOD 1 ESE CAMBRIA CENTER 43.17N 78.80W
07/20/2021 NIAGARA NY PUBLIC
WATER FLOWING OVER THE ROAD WITH DEBRIS ON
BLACKMAN RD WEST OF LOCKPORT.
&&
PPLocal storm report, Jul 20, 6:36 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
636 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM FLASH FLOOD 1 NNW LOCKPORT 43.18N 78.70W
07/20/2021 NIAGARA NY PUBLIC
REPORT OF ROAD CLOSURE DUE TO FLOODING WITH
VEHICLES STRANDED IN THE TOWN OF LOCKPORT.
&&
PPSpecial weather statement, Jul 20, 6:46 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
646 PM EDT Tue Jul 20 2021
NYZ008-202315-
Lewis-
646 PM EDT Tue Jul 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEWIS
COUNTY...
At 645 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Highmarket to 9 miles
north of Taberg. Movement was east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Highmarket, Lyonsdale, Greig, Port Leyden, Lyons Falls,
Constableville, Turin, Mohawk Hill, Swancott Mill, West Leyden,
Talcottville and Brantingham.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4342 7553 4346 7572 4369 7542 4372 7512
4361 7511
TIME...MOT...LOC 2245Z 266DEG 30KT 4361 7540 4343 7556
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:13 PM EDT | Special Marine Warning | BUF | 62 min | |
| Jul 20, 2:57 PM EDT | Special Weather Statement | BUF | Niagara | 48 min |
| Jul 20, 3:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 20, 3:23 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 67 min |
| Jul 20, 3:39 PM EDT | Special Marine Warning | BUF | 81 min | |
| Jul 20, 3:48 PM EDT | Special Marine Warning | BUF | 87 min | |
| Jul 20, 4:08 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 67 min |
| Jul 20, 4:23 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 67 min |
| Jul 20, 4:42 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 48 min |
| Jul 20, 4:46 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 20, 4:49 PM EDT | Flash Flood Warning | BUF | Niagara | 6 hr |
| Jul 20, 4:55 PM EDT | Special Marine Warning | BUF | 48 min | |
| Jul 20, 4:58 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 20, 5:00 PM EDT | Special Weather Statement | BUF | Genesee | 30 min |
| Jul 20, 5:10 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jul 20, 5:13 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 62 min |
| Jul 20, 5:28 PM EDT | Special Weather Statement | BUF | Oswego | 47 min |
| Jul 20, 5:30 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 60 min |
| Jul 20, 5:43 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 20, 5:43 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 62 min |
| Jul 20, 5:56 PM EDT | Special Weather Statement | BUF | Genesee, Monroe, Ontario, Orleans | 34 min |
| Jul 20, 6:07 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Jefferson, Lewis, Oswego, Wayne | 38 min |
| Jul 20, 6:21 PM EDT | Flash Flood Warning | BUF | Erie, Niagara | 4 hr |
| Jul 20, 6:26 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jul 20, 6:30 PM EDT | Special Weather Statement | BUF | Erie, Genesee | 30 min |
| Jul 20, 6:37 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara | 46 min |
| Jul 20, 6:46 PM EDT | Special Weather Statement | BUF | Lewis | 29 min |
| Jul 20, 7:24 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Livingston, Ontario, Wyoming | 36 min |
| Jul 20, 7:38 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 31 min |
| Jul 20, 7:58 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 92 min |
Nearby
Special Marine Warnings in New York, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.